Wildfire, East Slopes Northern Cascades
- When
- August 5, 11:00 AM PST to August 9, 12:00 AM PST
- Where
- East Slopes Northern Cascades forecast zone
- Reported by
- Other Federal Agency
The Antoine 2 Wildfire burned 6,837 acres of grass, heavy sage, and timber across steep and rocky terrain seven miles north of Chelan, Washington near Wells Dam on the Columbia River in Chelan and Okanogan counties. The cause of the fire remained under investigation.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
The Antoine 2 Wildfire burned 6,837 acres of grass, heavy sage, and timber across steep and rocky terrain seven miles north of Chelan, Washington near Wells Dam on the Columbia River in Chelan and Okanogan counties. The cause of the fire remained under investigation. The fire threatened fifty homes at one time, but no structures were loss. Highway 97 was briefly closed Monday, August 6th, when the flames jumped over the road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 5, 10:21 AM PST, 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1121 AM PDT Sun Aug 5 2012
.SYNOPSIS...
Today will be quite hot over the Inland Northwest. Afternoon
temperatures will range from the mid 90s to near 100 degrees. It
has been about three weeks since temperatures were this hot.
Widely scattered thunderstorms on Monday will heighten the
potential for grass and brush fires over portions of central and
eastern Washington. Another round of thunderstorms will be
possible on Wednesday. The remainder of the upcoming week will be
warmer than average with lots of sunshine.
&&
...DRY THUNDERSTORMS POSSIBLE MONDAY AND PERHAPS AGAIN WEDNESDAY...
.DISCUSSION...
Rest of today: Very little in the way of changes were made to the
fcst...with hot high temperatures still expected. We'll be
focusing on trying to fine tune the areal coverage of thunder
late tonight into Monday evening as the next short- wave trough
moves NE through Oregon today...then into Ern Wa and N Idaho
Monday.
Fire Wx: We'll likely issue Red Flag warnings for dry lightning
very soon for all of our fire zones. Stay tuned... bz
&&
.AVIATION...
18Z TAFS...High pressure will remain over the region through
tonight. Scattered high clouds are expected to move north ahead
of a weather disturbance after 20-22z today. This weather
disturbance will pass through the area on Monday after 10z. VFR
conditions and light, mainly terrain driven winds will be common.
High based ceilings (13-15k ft agl) will be likely 12z- 18z
Monday for especially KLWS...KPUW...KMWH and KEAT. BZ
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 95 66 92 65 94 64 / 0 0 20 10 10 20
Coeur d'Alene 93 60 90 60 93 59 / 0 0 20 10 10 10
Pullman 93 59 91 57 94 56 / 0 0 20 10 10 10
Lewiston 100 71 100 69 101 68 / 0 10 20 10 10 20
Colville 99 61 94 58 97 58 / 0 0 30 30 10 10
Sandpoint 90 54 88 55 91 52 / 0 0 30 20 0 10
Kellogg 91 59 89 59 92 57 / 0 0 20 20 10 10
Moses Lake 100 68 97 64 98 63 / 0 10 20 10 10 20
Wenatchee 99 71 97 68 96 68 / 0 10 30 10 0 10
Omak 99 65 96 63 98 62 / 0 10 30 20 0 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...FIRE Weather Watch from late tonight through Monday afternoon
for East Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington South Central Cascade Valleys (Zone 676).
FIRE Weather Watch from Monday morning through Monday evening
for East Washington Okanogan/Methow Valleys (Zone 684).
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 537 AM PDT SUN AUG 5 2012 WAZ031>035-041>044-061245- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 537 AM PDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY DRY LIGHTNING MOVING ACROSS EASTERN WASHINGTON MONDAY HAS THE POTENTIAL TO PRODUCE FIRE STARTS THAT COULD SPREAD RAPIDLY IN GRASSES AND SHRUBS BELOW ABOUT 3000 FEET. A FIRE WEATHER WATCH HAS BEEN ISSUED TO TAKE THIS INTO ACCOUNT. STAY TUNED TO FURTHER UPDATES REGARDING THIS POSSIBLE FIRE EVENT. IDZ001>004-026-027-WAZ036>038-061245- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 537 AM PDT SUN AUG 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2012Every state in 2012This day in weather historyWarnings in Washington, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404696.